Men's Health | Health | news | Family

Her Son Was Locked In A Bathroom And Left To Die, Now She's Telling His Story

Grief-stricken mother, Sherri Kent, shared a devastatingly sad photo on Facebook with a message for other parents.

"I just want to make everyone aware of the epidemic that's going on right now...It's out of control and there is no way to protect our children from this other than to warn them..." she writes.

The image shows her son, 22-year-old Michael Kent in what appear to be his final moments. The man seems to be unconscious as he lays intubated in a hospital bed next to his weeping mother.

Doctors made a special place in the bed next to Michael, so that his mother, Sherri, could lay with and speak to her son.

Kent tells CBC that she believe the overdose happened after about four months of abstaining from serious drug use.

Michael and his sister were approached by a man they had met a few weeks earlier, who offered them some 'really strong heroin.'

Although the pair initially turned it down, Michael later met with the man and took the drugs in  a store bathroom. Michael overdosed almost immediately and the man he was with panicked, he raced out of the bathroom and locked Michael inside.

By the time store owners and paramedics were able to reach her son, Michael was already in cardiac arrest.

One week later, Michael died in hospital. Kent's donation of her son's organs will save the lives of five other people.

"It was one of the hardest things I've ever had to deal with in my life," she said. "Believe me, it was the worst days of my life."

Although results from toxicology tests are still pending, Kent tells the CBC that doctors believe Michael's death was likely caused by a fentanyl overdose.

In America today, fentanyl has escalated the opioid crisis. In just two years, deaths from fentanyl have tripled from just over 3,000 to nearly 10,000 victims.

The drug is so potent, just 2 milligrams can kill a person. It is 50-100 times stronger than morphine and emergency personnel who touch or breathe it could even be in danger.

Learn more about the drug here, and how to prevent an overdose with naloxone kits here.

[h/t CBC / Huffington Post]

Related Articles